Today I am 26 Every morning I take 300mg of Effexor, 30mg of Adderall, and 200mg of Lamictal. In the past, I have forgotten to take my Effexor for a day or 2. My withdrawals were horrific. They would start mid-afternoon, and increase in pain until I took my dose. I felt like I had the flu. My head would feel heavy, my vision was distorted, I would be achy and bedridden. I would cry, uncontrollably for NO REASON. I was dizzy and it hurt to think.
I am scared.I can't remember what I am like or who I am without Effexor. I am emotional enough on it- what will I be like off it? I have been reading other blogs. My heart goes out to everyone who has ever struggled with the Effexor withdrawals.
Here is how I started: I frontloaded my dearest friends and family. I educated them on the signs and symptoms I may experience, and how this journey will effect me and them. I told them to show me UNCONDITIONAL and NON-JUDGMENTAL love and support. For my body, I loaded up on food until the fridge resembled the Canadian Food Pyramid. I bought Omega-3 Fish oil and multi-vitamins.
GOALS: - Every morning I take 2 Omega-3 Fish oil, one multi vitamin - every morning drink a cup of warm lemon water - Try to get at least 30 minutes of fresh air a day. Exercise when I can. - Drink a TON of water - Journal
Day One 225mg - hypersensitive and paranoid about feeling withdrawl symptoms. I am unmotivated, short, and my head feels a bit foggy.
Day Two 225mg - couldn't sleep last night, woke up sweaty. The rest of the day was fine.
Day Three 225mg - couldn't sleep last night, woke up sweaty. I'm energetic, motivated, impulsive. I notice I am avoiding conflict and stress.
Day Four 225mg - couldn't sleep, I had a whacky dream (very vivid dreams BTW), I was up until 4:44am and it was then that I felt my first wave of dizzy spells.
Day Five 225mg - couldn't sleep, had a good day otherwise.
Day Six 225mg - my dad tells me historically, sleep deprivation was used to torture people. I believe it. Last night I took 3 Benedryl pills. I have used them in the past to help me sleep. The didn't work this time. My day is productive, but I am impatient and sleepy.
Day Seven 225mg - I am currently recovering from a break-up that happened in Nov. Tonight I was triggered by something on Facebook (take a break from facebook if you can. It is an unnecessary stressor). I had a moment of impulsiveness and tears (2 minutes as oppose to a 40 min melt down), and stabilized after my mom let me vent for a bit. (having a nonjudgmental ear helps). - That night I could not stop my thoughts from circuling in my head. I couldn't even read a book. The thoughts were very intense, almost like I could hear them.
Take the Poll
How do you feel about anti-depressants?
I feel like I need to be "fixed". I'm not "normal".
To need medication is a sign of weakness.
The stigma with anti-deperssants is negative. It shouldn't be.
People are moody- period. We are all worthy of love and belonging
I rather need meds and have them than need meds and not have them
Day Eight 150mg - my aunt died last night, and I am scared to go to the funeral because I know it will be emotional - I decreased my dose by 75mg. I did this because I am determined to beat it. - I was foggy today
Day Nine 150mg - I slept in. I feel full of hate, fear and anger. I keep trying to redirect my negative thoughts, but they keep coming back. I woke up in a puddle of sweat, and my skin has broken out in severe acne.
Day Ten 150mg - I have not been sleeping throughout the night, I wake up wet and get the chills.
Day Eleven 150mg - night chills, puddle of sweat in the AM, acne is worse. around 5pm I get dizzy, blurry vision, hot and heavy head, negative thoughts.
Day Twelve 150mg - night chills, puddle of sweat, BAD acne, around 5pm, my head gets heavy and I get dizzy
Day Thirteen 150mg - my thoughts are more rational. got some sleep, dreams are less vivid. I didn't need to change my PJs because I didn't sweat as much, my acne is getting better and I didn't have any head problems.
Tomorrow I meet with my Family Doctor. I have not talked to him since May 2012. I will return with updates.
I can see that you've had a very rough time with this medication and with withdrawal. This is not unusual and you will find many people who have commented here about the difficulty that they have had with this medication if they neglected a dose or tried to stop taking it.
I'm not sure what your question is here but it seems that you are concerned about your medication schedule and whether or not you are going to need it for the rest of your life. I'm not an M.D. and I would recommend that you discuss with whoever is prescribing for you the difficulties you are having. You may even wish to get a second opinion on your diagnosis and medications.
Have you considered any cognitive therapy? I think this might be useful and you should seriously consider it.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.